ArticleCase reports in oncological medicine2020
Rare Presentation of Cardiotoxicity Related to 5-Fluorouracil.
Article in Case reports in oncological medicine, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 3 citations in OpenAlex.
- Anticancer Drug-Induced Cardiotoxicity: Insights and Pharmacogenetics.Pharmaceuticals (Basel, Switzerland) · 2021Review
- Cardiotoxicity of chemotherapy and targeted agents.American journal of cancer research · 2021Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
5-Fluorouracil (5-FU) is a chemotherapeutic agent frequently used for the treatment of solid tumors. In a few cases, 5-FU can be associated with coronary vasospasm, cardiac ischemia, or life-threatening arrhythmias. Recognition of 5-FU cardiotoxicity is clinically important as after the rapid sensation of therapy, cardiotoxicity can be completely reversible, and on the other hand, readministration may lead to serious damage of the heart and even death. A 70-year-old male came to the emergency department (ED) with chest pain which started while receiving an infusion of 5-FU. The patient did not have a personal history or risk factors of coronary artery disease and his electrocardiogram (ECG) before starting chemotherapy was completely normal. In the ED, his ECG had ischemic changes, troponin was elevated, and echocardiogram showed anterior wall hypokinesis. However, emergent coronary angiogram did not reveal any acute coronary occlusion. 5-FU-induced cardiotoxicity was suspected; the patient was admitted to a progressive care unit for close monitoring and infusion of calcium channel blockers was initiated. The patient's symptoms and ECG findings gradually resolved, and two days later on discharge, patient was chest pain free and ECG was normal. This case supports the vasospastic hypothesis of 5-FU cardiac toxicity, describes its clinical course, and emphasizes the importance of better awareness and early recognition of the rare side effect as it may allow physicians to reduce the risk of life-threatening complications.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.